Alert archive / Utah / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 1, 2005, 5:21 AM MDT for Washington County, Utah. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 5:21 AM MDT (11:21 UTC)
- Expired
- Aug 1, 2005, 7:15 AM MDT
- In force
- 114 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Washington County, UT
The radar
The Cedar City radar (KICX), 72 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.4 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 011125 FFWSLC UTC053-011315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 521 AM MDT MON AUG 1 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL WASHINGTON COUNTY IN UTAH * UNTIL 715 AM MDT * AT 513 AM MDT...FLASH FLOODING WAS INDICATED BY DOPPLER RADAR FROM THUNDERSTORMS OVER THE RECENTLY BURNED AREAS NEAR VEYO. * THE STORMS PRODUCING THE FLASH FLOODING CONTINUE TO FORM OVER CENTRAL AND WESTERN WASHINGTON COUNTY. RADAR INDICATES NEARLY AN INCH OF RAIN HAS FALLEN ON THE RECENTLY BURNED AREAS OF WASHINGTON COUNTY WITH LIGHT RAIN CONTINUING. FLOODING IS OCCURRING OR IS IMMINENT ON THE RECENTLY BURNED AREAS OF THE DAMMERON COMPLEX AND SURROUNDING SMALLER FIRES. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3752 11369 3722 11374 3722 11357 3751 11352 $$ CVG
2 follow-up statements
000 WGUS75 KSLC 011217 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 615 AM MDT MON AUG 1 2005 UTC053-011315- WASHINGTON UT- 615 AM MDT MON AUG 1 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 715 AM MDT FOR CENTRAL WASHINGTON COUNTY... AT 605 AM MDT...MODERATE RAINFALL CONTINUES IN THE VEYO AREA PARTICULARLY WHERE THE DAMMERON FIRE BURNED LAST MONTH. DEBRIS FLOWS ARE LIKELY OCCURRING IN RECENTLY BURNED AREAS AROUND VEYO. THUNDERSTORMS WITH EXCESSIVE RAIN WILL REMAIN OVER CENTRAL AND WESTERN WASHINGTON COUNTY THOUGH 700 AM MDT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3752 11369 3722 11374 3722 11357 3751 11352 $$ CVG
000 WGUS75 KSLC 011322 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 720 AM MDT MON AUG 1 2005 UTC053-011337- WASHINGTON UT- 720 AM MDT MON AUG 1 2005 ...THE FLASH FLOOD WARNING FOR CENTRAL WASHINGTON COUNTY EXPIRED AT 715 AM MDT... RAIN HAS DECREASED OVER WASHINGTON COUNTY AND THE FLASH FLOOD WARNING FOR CENTRAL WASHINGTON COUNTY HAS EXPIRED. HOWEVER...LIGHT THUNDERSTORMS CONTINUE OVER THE AREA. FLASH FLOODING HAS NOT BEEN REPORTED ALTHOUGH DOPPLER WEATHER RADAR INDICATES THAT BETWEEN ONE HALF INCH AND ONE AND A HALF INCHES OF RAIN HAS FALLEN ON RECENTLY BURNED AREAS THIS MORNING. USE CAUTION TRAVELING IN CENTRAL AND WESTERN WASHINGTON COUNTY THIS MORNING AS RECENTLY BURNED AREAS CAN PRODUCE FLASH FLOODING FROM RELATIVELY LIGHT RAINFALL. LAT...LON 3752 11369 3722 11374 3722 11357 3751 11352 $$ CVG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 4:56 AM MDT, 25 minutes earlier.
Area forecast discussion, Aug 1, 4:56 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 456 AM MDT MON AUG 1 2005 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS OVER UTAH WILL REMAIN IN PLACE THROUGH THE MIDDLE OF THE WEEK WITH A DRYING TREND FOR LATE IN THE WEEK. && .DISCUSSION...COMPLEX OF SHOWERS AND THUNDERSTORMS HAS PERSISTED OVER SOUTHWEST UTAH THROUGH THE NIGHT. A VORT MAX IS APPARENT ON RADAR OVER THE AREA. SHOWERS DEVELOPING RAPIDLY TO THE NORTH AS A WEAK JET FORMS IN AN AXIS OF DEFORMATION. COLDER CLOUD TOPS AND SHOWERS ASSOCIATED WITH THE DYNAMICS ARE EXPECTED TO LIFT NORTH ACROSS CENTRAL UTAH THROUGH THE DAY. NEXT SYSTEM TO AFFECT UTAH IS THE DRY TROUGH ALOFT SEEN IN UPPER LEVEL PV FIELDS. THAT WILL BRING PVA TO UTAH BY LATE TODAY ALONG WITH SOME DRIER AIR ALOFT SPREADING INTO WESTERN PORTIONS...BOTH OF WHICH WILL FURTHER ENHANCE CONVECTIVE DEVELOPMENT DURING THE AFTERNOON AND EVENING. TRAILING TROUGH IN THE WESTERLIES APPROACHING THE COAST MERGES WITH THE FIRST BY TUESDAY AFTERNOON WHICH BRINGS A WEAK JET OVER UTAH. THAT WILL ENHANCE SHEAR AND COULD LEAD TO MORE POTENT THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. GFS HAS CHANGED FROM THE WEEKEND RUNS TO NOW BRING A FLOW FROM THE NORTH OR WEST OVER THE AREA FOR THURSDAY THROUGH THE WEEKEND. THAT WILL SPREAD A DRIER AND MORE STABLE AIRMASS SLOWLY ACROSS UTAH. CHANGES THIS MORNING MAINLY TO RAISE POPS MONDAY THROUGH WEDNESDAY AND DECREASE POPS THEREAFTER. && .HYDRO...HAVE HELD OFF ON ANY FLASH FLOOD WATCHES FOR NOW. EXTENSIVE CLOUD COVER OVER SOUTHERN UTAH WILL LIMIT CONVECTION THERE AFTER THE CURRENT COMPLEX WEAKENS THIS MORNING. MONITORING RECENT BURN AREAS CLOSELY FOR HEAVY RAIN EARLY THIS MORNING. && .FIRE WEATHER...MODERATE TO EXCELLENT HUMIDITY RECOVERY THIS MORNING WITH A MONSOON MOISTURE SURGE WELL ESTABLISHED AND A SHOWER AND THUNDERSTORM COMPLEX ONGOING THIS MORNING OVER SOUTHWEST UTAH. THE AREA THAT WILL SEE THE LEAST MOISTURE THE NEXT FEW DAYS IS THE NORTHWEST CORNER OF THE STATE. MAIN CHANGE FOR THIS MORNINGS PACKAGE IS CONFIDENCE IS GROWING FOR SIGNIFICANT DRYING TREND LATE THIS WEEK AND NEXT WEEKEND. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. GIBSON
Hazardous weather outlook, Jul 31, 7:00 AM MDT, 22 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT SUN JUL 31 2005 UTZ001>021-WYZ021-011300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 700 AM MDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS MUCH OF UTAH AND SOUTHWEST WYOMING TODAY. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THIS AFTERNOON THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY LITTLE CHANGE IS EXPECTED IN THE OVERALL WEATHER PATTERN THROUGH MIDWEEK. THE RESULT WILL BE SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY THROUGH WEDNESDAY. LOCALLY HEAVY RAINS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS. DRIER AIR MAY BEGIN TO WORK INTO THE FAR NORTHERN PORTION OF UTAH LATE IN THE WEEK. SOUTHERN AND EASTERN SECTIONS OF UTAH WILL REMAIN MOIST AND UNSTABLE...WITH SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE ON INTO THE WEEKEND. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flash Flood Warnings in Utah, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.